Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


beginning therapy with low viral load
Feb 2, 2004

i know you think that low viral load means my symtoms are not hiv-related, but i fit the profile of a steadily progressing aids victim. profound fatigue, mouth ulcers, narrowing of my face and body, constant tender nodes and glands, and a general feeling of illness. i have a friend who says he was in my exact boat and then began meds despite high cd4s and low to undetectible viral load. he says he felt much better after a few months on the meds (after side effects wore off) and that his glands loosened up, felt more energy, thrush subsided, and restored body composition shortly after as well. could it hurt for me to do a trial with a simple first time regimen?

Response from Dr. Wohl

Sorry, have we discussed this before? If you are having symptoms that can be due to HIV infection then it does not really matter if your viral load is low or CD4 cell count high. Current guidelines recommend HIV therapy for those with symptomatic HIV disease.

I have a patient who has a CD4 cell count of 800 and a viral load of 8,000 but who suffers from intense abdominal cramps. After an exhaustive and fruitless work-up I realized HIV may be the cause of her symptoms and put her on therapy. Since then she is doing great and is almost completely free of her belly problems.

DW



Previous
aren't I sort of entitled to this?
Next
give me the facts: hep c and hiv co-infection?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement